Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Medford, OR

September 4, 2009Modoc County, Siskiyou County, California; Harney County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Sep 4, 2009, 2:42 PM PDT for Modoc County, Siskiyou County, California; Harney County, Lake County, Oregon. It took effect at Sep 5, 2009, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2009, 2:42 PM PDT (21:42 UTC)
In effect from
Sep 5, 2009, 11:00 AM PDT
Expired
Sep 5, 2009, 8:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 171 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS86 KMFR 042142
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PDT FRI SEP 4 2009

...GUSTY WINDS AND LOW HUMIDITY SATURDAY AFTERNOON FOR SOUTHEAST
OREGON AND NORTHEAST CALIFORNIA...

.A COLD FRONT WILL MOVE ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA SATURDAY. THE FRONT WILL BRING GUSTY WINDS TO MANY
AREAS. IN ADDITION DRY AIR IS EXPECTED TO MIX DOWN TO THE SURFACE
AHEAD OF THE FRONTAL PASSAGE. WINDS WILL DECREASE SATURDAY
AFTERNOON AFTER THE FRONT HAS PASSED...ALONG WITH HIGHER HUMIDITY
AND GREATER CLOUD COVER SATURDAY NIGHT.

ORZ625-051400-
/O.UPG.KMFR.FW.A.0007.090905T1800Z-090906T0300Z/
/O.NEW.KMFR.FW.W.0009.090905T1800Z-090906T0300Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
242 PM PDT FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
FIRE WEATHER ZONE 625 FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
FIRE WEATHER ZONES 625 FOR GUSTY WINDS AND LOW HUMIDITY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM LATE SATURDAY
MORNING THROUGH EARLY SATURDAY EVENING WITH FREQUENT GUSTS TO 40
MPH. RELATIVE HUMIDITY IN THE AFTERNOON WILL DROP TO THE LOWER TO
MID TEENS...WHILE LOCALLY MINIMUM HUMIDITY COULD DROP INTO THE
SINGLE DIGITS.

BY LATE EVENING WINDS ARE EXPECTED TO TAPER OFF BELOW 15 MPH WITH
HUMIDITY RISING ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-285-051400-
/O.UPG.KMFR.FW.A.0007.090905T1800Z-090906T0300Z/
/O.NEW.KMFR.FW.W.0009.090905T1800Z-090906T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
242 PM PDT FRI SEP 4 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
FIRE WEATHER ZONES 284 AND 285 IN NORTHEAST CALIFORNIA FOR GUSTY
WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
FIRE WEATHER ZONES 284 AND 285 IN NORTHEAST CALIFORNIA FOR GUSTY
WINDS AND LOW HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM LATE SATURDAY
MORNING THROUGH EARLY SATURDAY EVENING WITH FREQUENT GUSTS TO 40
MPH. RELATIVE HUMIDITY IN THE AFTERNOON WILL DROP TO THE LOWER TO
MID TEENS...WHILE LOCALLY MINIMUM HUMIDITY COULD DROP INTO THE
SINGLE DIGITS.

BY LATE EVENING WINDS ARE EXPECTED TO TAPER OFF BELOW 15 MPH WITH
HUMIDITY RISING ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
865 
WWUS86 KMFR 051259
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
559 AM PDT SAT SEP 5 2009

...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON FOR SOUTHEAST
OREGON AND NORTHEAST CALIFORNIA...

.A COLD FRONT WILL MOVE ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA TODAY. THE FRONT WILL BRING GUSTY WINDS TO MANY AREAS.
IN ADDITION DRY AIR IS EXPECTED TO MIX DOWN TO THE SURFACE AHEAD
OF THE FRONTAL PASSAGE. WINDS WILL DECREASE THIS EVENING AFTER THE
FRONT HAS PASSED.

CAZ284-285-ORZ625-052100-
/O.CON.KMFR.FW.W.0009.090905T1800Z-090906T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
559 AM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 624 284 AND 285 IN
SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA FOR GUSTY WINDS AND
LOW HUMIDITY...

RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 624 284 AND 285 IN
SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA FOR GUSTY WINDS AND
LOW HUMIDITY.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM LATE THIS 
MORNING THROUGH EARLY THIS EVENING WITH FREQUENT GUSTS TO 40 MPH.
RELATIVE HUMIDITY IN THE AFTERNOON WILL DROP TO THE LOWER TO MID
TEENS...AND A FEW AREAS MAY DIP INTO THE THE SINGLE DIGITS.

BY LATE EVENING WINDS ARE EXPECTED TO TAPER OFF BELOW 15 MPH WITH
HUMIDITY RISING ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MTS
213 
WWUS86 KMFR 051433
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
733 AM PDT SAT SEP 5 2009

...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON FOR SOUTHEAST
OREGON AND NORTHEAST CALIFORNIA...

.A COLD FRONT WILL MOVE ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA TODAY. THE FRONT WILL BRING GUSTY WINDS TO MANY AREAS.
IN ADDITION DRY AIR IS EXPECTED TO MIX DOWN TO THE SURFACE AHEAD
OF THE FRONTAL PASSAGE. WINDS WILL DECREASE THIS EVENING AFTER
THE FRONT HAS PASSED.

CAZ284-285-ORZ625-060300-
/O.CON.KMFR.FW.W.0009.090905T1800Z-090906T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
733 AM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 625 284 AND 285 IN
SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA FOR GUSTY WINDS AND
LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 624 284 AND 285 IN
SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA FOR GUSTY WINDS AND
LOW HUMIDITY... 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM LATE THIS
MORNING THROUGH EARLY THIS EVENING WITH FREQUENT GUSTS TO 40 MPH.
RELATIVE HUMIDITY IN THE AFTERNOON WILL DROP TO THE LOWER TO MID
TEENS...AND A FEW AREAS MAY DIP INTO THE THE SINGLE DIGITS.

BY LATE EVENING WINDS ARE EXPECTED TO TAPER OFF BELOW 15 MPH WITH
HUMIDITY RISING ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GETTMAN
997 
WWUS86 KMFR 051437
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
737 AM PDT SAT SEP 5 2009

...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON FOR SOUTHEAST
OREGON AND NORTHEAST CALIFORNIA...

.A COLD FRONT WILL MOVE ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA TODAY. THE FRONT WILL BRING GUSTY WINDS TO MANY AREAS.
IN ADDITION DRY AIR IS EXPECTED TO MIX DOWN TO THE SURFACE AHEAD
OF THE FRONTAL PASSAGE. WINDS WILL DECREASE THIS EVENING AFTER
THE FRONT HAS PASSED.

CAZ284-285-ORZ625-060300-
/O.CON.KMFR.FW.W.0009.090905T1800Z-090906T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
737 AM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 625 284 AND 285 IN
SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA FOR GUSTY WINDS AND
LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 625 284 AND 285 IN
SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA FOR GUSTY WINDS AND
LOW HUMIDITY...

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM LATE THIS
MORNING THROUGH EARLY THIS EVENING WITH FREQUENT GUSTS TO 40 MPH.
RELATIVE HUMIDITY IN THE AFTERNOON WILL DROP TO THE LOWER TO MID
TEENS...AND A FEW AREAS MAY DIP INTO THE THE SINGLE DIGITS.

BY LATE EVENING WINDS ARE EXPECTED TO TAPER OFF BELOW 15 MPH WITH
HUMIDITY RISING ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GETTMAN
690 
WWUS86 KMFR 052258
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
358 PM PDT SAT SEP 5 2009

...GUSTY WINDS AND LOW HUMIDITY THROUGH THIS EVENING FOR
SOUTHEAST OREGON AND NORTHEAST CALIFORNIA...

.A COLD FRONT WILL MOVE ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA THIS EVENING. THE FRONT WILL BRING GUSTY WINDS TO MANY
AREAS. IN ADDITION DRY AIR IS EXPECTED TO MIX DOWN TO THE SURFACE
AHEAD OF THE FRONTAL PASSAGE. WINDS WILL DECREASE LATE THIS
EVENING AFTER THE FRONT HAS PASSED.

CAZ284-285-ORZ625-060300-
/O.CON.KMFR.FW.W.0009.000000T0000Z-090906T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
358 PM PDT SAT SEP 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR ZONE 625 IN OREGON AND ZONES 284 285 IN NORTHERN
CALIFORNIA FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR ZONE 625 IN OREGON AND ZONES 284 285 IN NORTHERN CALIFORNIA
FOR GUSTY WINDS AND LOW HUMIDITY.

SOUTHWEST WINDS WILL CONTINUE IN THE 15 TO 25 MPH RANGE THROUGH
LATE THIS EVENING. OCCASIONAL GUSTS TO 35 MPH WILL ALSO OCCUR.
RELATIVE HUMIDITY WILL BE TO THE LOWER TO MID TEENS IN ZONE 625 IN
OREGON AND AROUND 15 PERCENT FOR ZONES 284 AND 285 IN NORTHEAST
CALIFORNIA.

BY LATE EVENING WINDS ARE EXPECTED TO TAPER OFF BELOW 15 MPH WITH
HUMIDITY RISING ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
FB
319 
WWUS86 KMFR 060244
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
744 PM PDT SAT SEP 5 2009

...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM PDT...

CAZ284-285-ORZ625-060345-
/O.EXP.KMFR.FW.W.0009.000000T0000Z-090906T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
744 PM PDT SAT SEP 5 2009

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

ALTHOUGH BREEZY TO WINDY CONDITIONS WILL PERSIST ACROSS THE WARNED 
AREA THROUGH THIS EVENING...RELATIVE HUMIDITIES HAVE RISEN ABOVE
CRITICAL VALUES...AND WILL CONTINUE TO RISE AS CONDITIONS COOL
OVERNIGHT TONIGHT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED 
TO EXPIRE AT 8 PM PDT THIS EVENING.

$$

LUTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 4, 8:50 AM PDT, 5 hours 52 minutes earlier.

Area forecast discussion, Sep 4, 8:50 AM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT FRI SEP 4 2009

.DISCUSSION...NO CHANGES ARE NEEDED TO THE FORECAST THIS MORNING
AS EVERYTHING LOOKS ON TRACK IN THE SHORT TERM. TODAY WILL BE THE
LAST WARM AND DRY DAY UNTIL EARLY NEXT WEEK...WITH MOST INLAND
LOCATIONS REACHING THE 70S AND 80S UNDER SOME MID AND HIGH LEVEL
CLOUDS. RAIN REACHES THE COAST SHORTLY AFTER MIDNIGHT TONIGHT AS A
FRONT APPROACHES AND WILL CONTINUE TO SPREAD INLAND ON
SATURDAY...WITH MOST OF THE PRECIP BEING CONFINED TO THE WEST SIDE
AND CASCADES. SHOWERS LINGER MOSTLY ON THE WEST SIDE FOR SUNDAY AS
THE UPPER LEVEL LOW COMES ONSHORE. HIGHS ON SUNDAY ALSO LOOK TO BE
THE COOLEST OF THE FORECAST PERIOD. HEIGHTS BEGIN TO RISE STARTING
MONDAY AND THE MODELS CONTINUE TO SHOW A VERY STRONG RIDGE OVER
THE CWA BY LATE NEXT WEEK. WE WILL PROBABLY BE MAKING ADJUSTMENTS
TO THE LONG RANGE TEMPERATURES IN THE AFTERNOON PACKAGE AS A
RESULT.

&&

.AVIATION...VFR CONDITIONS AT ALL SITES TODAY. CIGS WILL LOWER TO
MVFR THIS EVENING AT THE COAST WITH RAIN ARRIVING AROUND MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 101 AM PDT FRI SEP 4 2009/

DISCUSSION...04/00Z NAM/GFS IN.

SOUTHWEST FLOW ALOFT IS CURRENTLY IN PLACE OVER THE AREA WITH A
WARM RIDGE TO THE SOUTHWEST AND A LONG WAVE TROUGH OFFSHORE.

THE OVERALL PATTERN LOOKS A LOT LIKE A PROGRESSIVE WINTER
PATTERN...UNTIL ONE NOTICES THE HIGH 500MB HEIGHT VALUES.
STILL...THERE WILL BE A SIGNIFICANT CHANGE IN THE WEATHER FOR THE
WEEKEND.

INITIALLY A FEW SHORT WAVES EJECTING FROM THE TROUGH WILL MOVE
ONSHORE. THE FIRST OF THESE WILL MOVE IN LATER TONIGHT FOLLOWED BY
ANOTHER ONE FRIDAY AFTERNOON. THESE WAVES MAY BRING IN SOME LIGHT
RAIN OFFSHORE BUT EXPECT LAND AREAS TO REMAIN DRY.

A MUCH STRONGER SHORT WAVE WILL MOVE IN SATURDAY MORNING...AND IT
WILL PUSH A FRONT ONSHORE LATE SATURDAY MORNING. MOST...IF NOT
ALL...OF THE AREA FROM THE CASCADES EAST WILL SEE SOME
PRECIPITATION FROM THIS SYSTEM. AMOUNTS WILL BE HEAVIEST ALONG THE
COAST AND COAST RANGE.

THE STEADY PRECIPITATION WILL CHANGE TO SHOWERS SATURDAY NIGHT AS
THE FRONT MOVES EAST OF THE CASCADES AND THE LONG WAVE UPPER
TROUGH APPROACHES THE COAST. THIS TROUGH WILL MOVE ONSHORE SUNDAY.
EXPECT POST-FRONTAL SHOWERS TO PERSIST THROUGH SUNDAY...
DIMINISHING SUNDAY NIGHT AS THE TROUGH MOVES OUT AND A LONG WAVE
RIDGE MOVES IN. THE LAST OF THE SHOWERS WILL END MONDAY.

THE LONG WAVE RIDGE WILL MOVE IN AND BUILD OVER THE WESTERN U.S.
THROUGH THE NEXT WEEK...SO THE FORECAST LOOKS DRY AND
WARM FROM TUESDAY ON...AND IT MAY GET DOWNRIGHT HOT...NEAR
100...TOWARD THE END OF THE WEEK.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

MW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:15 AM PDTFire Weather WatchMFRModoc, Siskiyou5 hr
Sep 4, 8:33 AM PDTSmall Craft Advisory for WindsMFR24 hr
Sep 4, 8:33 AM PDTSmall Craft Advisory for Hazardous SeasMFR3 days

Nearby

Red Flag Warnings in California, 2009Red Flag Warnings in Oregon, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.